Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 63, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Sep 23, 2012, 2:11 AM PDT for 5 counties in Nevada; 4 counties in California. It took effect at Sep 23, 2012, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 2:11 AM PDT (09:11 UTC)
- In effect from
- Sep 23, 2012, 11:00 AM PDT
- Expired
- Sep 23, 2012, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS75 KREV 230911 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 211 AM PDT SUN SEP 23 2012 CAZ072-NVZ002-232300- /O.NEW.KREV.LW.Y.0063.120923T2000Z-120924T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 211 AM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS:INCREASING TO 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-232300- /O.NEW.KREV.LW.Y.0063.120923T1800Z-120924T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 211 AM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: WEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: INCREASING TO 1 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
165 WWUS75 KREV 231558 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 858 AM PDT SUN SEP 23 2012 CAZ072-NVZ002-240300- /O.CON.KREV.LW.Y.0063.120923T2000Z-120924T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 858 AM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-240300- /O.CON.KREV.LW.Y.0063.120923T1800Z-120924T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 858 AM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
927 WWUS75 KREV 232251 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 351 PM PDT SUN SEP 23 2012 CAZ072-NVZ002-240600- /O.CON.KREV.LW.Y.0063.000000T0000Z-120924T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 351 PM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-240300- /O.CON.KREV.LW.Y.0063.000000T0000Z-120924T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 351 PM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
747 WWUS75 KREV 240303 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 803 PM PDT SUN SEP 23 2012 NVZ004-240415- /O.EXP.KREV.LW.Y.0063.000000T0000Z-120924T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 803 PM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE BEGINNING TO CALM DOWN THIS EVENING OVER PYRAMID LAKE. GUSTS UP TO 25 MPH ARE POSSIBLE THROUGH MIDNIGHT. $$ CAZ072-NVZ002-240600- /O.CON.KREV.LW.Y.0063.000000T0000Z-120924T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 803 PM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
596 WWUS75 KREV 240558 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1058 PM PDT SUN SEP 23 2012 CAZ072-NVZ002-240700- /O.EXP.KREV.LW.Y.0063.000000T0000Z-120924T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1058 PM PDT SUN SEP 23 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS ON LAKE TAHOE HAVE DECREASED THIS EVENING. GUSTS TO 25 MPH ARE EXPECTED THROUGH THE NIGHT, WITH LIGHT CHOPPY CONDITIONS INTO EARLY MONDAY MORNING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Sep 22, 3:51 PM PDT, 10 hours 20 minutes earlier.
Area forecast discussion, Sep 22, 3:51 PM PDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RENO NV 351 PM PDT SAT SEP 22 2012 .UPDATE... QUICK UPDATE TO ADD ISOLATED SHOWERS AND THUNDERSTORMS TO THE FORECAST FOR THIS EVENING FOR THE RENO-CARSON CITY-MINDEN AREA, AS WELL AS MONO, MINERAL AND SOUTHERN LYON COUNTIES. CONVECTION HAS FINALLY STARTED TO OVERCOME THE CAPPING INVERSION ALOFT, WITH A FEW WEAK CELLS ALREADY DEVELOPING NORTHWEST OF RENO-SPARKS, NEAR STEAD/COLD SPRINGS. A FEW WEAK CELLS ARE ALSO DEVELOPING EAST OF BRIDGEPORT. DO NOT THINK THAT THESE STORMS WILL BE VERY STRONG, AND THEY WILL REMAIN FAIRLY ISOLATED. GUSTY WINDS AND SMALL HAIL COULD STILL BE POSSIBLE WITH THE STRONGEST STORMS. HOON && .PREVIOUS DISCUSSION... /ISSUED 210 PM PDT SAT SEP 22 2012/ SHORT TERM... UPPER LOW MOVING INTO THE PACIFIC NORTHWEST WILL DROP SOUTH THROUGH OREGON TONIGHT AND MOVE INTO NORTHERN NEVADA SUNDAY. MODELS HAVE TRENDED SLIGHTLY EAST WITH THE TRACK OF THE SYSTEM, WHICH WILL LEAVE THE SIERRA AND WESTERN NEVADA ON THE DRIER WESTERN SIDE OF THE LOW. THE BEST CHANCE OF SHOWERS REMAINS NORTH AND EAST OF CEDARVILLE TO FALLON, BUT HAVE LOWERED THE CHANCE OF RAIN TO 20 PERCENT DUE TO THE EASTWARD SHIFT IN THE TRACK. WINDS WILL REMAIN GUSTY ACROSS THE NORTHERN SIERRA AND WESTERN NEVADA TOMORROW WITH PEAK GUSTS NEAR 35 MPH. FOR PYRAMID AND LAKE TAHOE, THE DURATION OF THE GUSTS OVER 30 MPH SHOULD REMAIN LESS THAN 3 HOURS AND THUS BELOW LAKE WIND CRITERIA. HOWEVER THERE WILL BE A DECENT CHOP ON THE LAKE, SO BOATERS WILL NEED TO BE CAUTIOUS TOMORROW AFTERNOON. FOR MONDAY-TUESDAY, THE LOW WILL KICK EAST WITH A DRY AND LIGHT NORTHWEST FLOW INTO THE WEST COAST AS A RIDGE REDEVELOPS ALONG THE WEST COAST. AFTERNOON HIGHS WILL DROP INTO THE UPPER 70S TO NEAR 80 FOR WESTERN NEVADA WITH UPPER 60S TO MID 70S FOR THE SIERRA. BRONG LONG TERM...WEDNESDAY THROUGH SATURDAY... MADE ONLY MINOR TWEAKS TO THE EXTENDED AS THE GLOBAL MODELS ARE IN FAIRLY GOOD AGREEMENT OVER THE LARGE SCALE PATTERN THROUGH THE PERIOD. STRONG LOW PRESSURE IN THE GULF OF ALASKA WILL RESULT IN FLAT RIDGING TO DEVELOP DOWNSTREAM ACROSS THE WESTERN US LATE TUESDAY AND CONTINUING THROUGH SATURDAY. FORECAST CONFIDENCE IS MODERATE AS THE 12Z GEM AND SOME MEMBERS OF THE 00Z ECMWF ENSEMBLE SUGGEST ANOTHER CUTOFF LOW MAY DROP SOUTH ACROSS OREGON AND NEVADA MIDWEEK, WHICH WOULD RESULT IN COOLER TEMPERATURES. FOR NOW MAINTAINED DRY CLIMO POPS THROUGH THE EXTENDED WITH AFTERNOON HIGH TEMPERATURES A FEW DEGREES ABOVE SEASONAL NORMS. ONE THING WE WILL HAVE TO WATCH LATE WEEK IS WHETHER MOISTURE FROM TROPICAL STORM MIRIAM IS DRAWN NORTH ACROSS THE DESERT SOUTHWEST. THE 12Z ECMWF AND GFS ARE BOTH FORECASTING A WEAKNESS SOMEWHERE OFF THE CALIFORNIA COAST LATE WEEK WHICH MAY HELP PULL MOISTURE TO THE NORTH. MAINTAINED SLIGHT CHANCE POPS ALONG THE SIERRA AND 395 CORRIDOR SOUTH OF MARKLEEVILLE ON FRIDAY AS A RESULT. MYRICK AVIATION... VFR CONDITIONS WITH SCT MID TO UPPER LEVEL CLOUDS EXPECTED THROUGH MIDDAY SUNDAY. LOW PRESSURE WILL APPROACH FROM THE NORTH ON SUNDAY WHICH WILL RESULT IN WEST WINDS AROUND 15 KTS WITH GUSTS TO 25 KTS AT ALL AREA TERMINALS SUNDAY AFTERNOON/EVENING. THE BEST CHANCE FOR ISOLATED THUNDERSTORMS WILL BE SUNDAY AFTERNOON/EVENING NORTHEAST OF PYRAMID LAKE NEAR THE TRACK OF THE UPPER LOW. MYRICK FIRE WEATHER... THE UPPER LEVEL LOW WHICH IS BRINGING COOLER AND BREEZY CONDITIONS ALONG WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND IS TRACKING A BIT FURTHER NORTH THAN EXPECTED YESTERDAY, NOT DROPPING SOUTH UNTIL SUNDAY WHEN IT MOVES INTO NORTHEAST NEVADA. THIS IS LIMITING THE SHOWER AND THUNDERSTORM POTENTIAL IN EASTERN CALIFORNIA AND WESTERN NEVADA, WITH BETTER CHANCES TO THE NORTH AND EAST. HAVE REMOVED CHANCES FOR STORMS THIS AFTERNOON AND OVERNIGHT. SUNDAY, STORM CHANCES HAVE BEEN REDUCED TO SLIGHT CHANCE, WITH THE AREAL COVERAGE SHIFTED NORTH AND EAST, MAINLY NORTH OF HIGHWAY 50 AND EAST OF STATE ROUTE 447/ALTERNATE 95. ANY STORMS THAT DO DEVELOP WILL BE A HYBRID OF WET AND DRY WITH DRY LIGHTNING STRIKES POSSIBLE OUTSIDE OF THE WET THUNDERSTORM CORE. THE GREATEST CONCERN WILL BE IF ANY NEW FIRES ARE ABLE TO START FOLLOWED BY THE BREEZY CONDITIONS EXPECTED ON SUNDAY. AN UPPER LEVEL JET PUSHES INTO THE AREA SUNDAY, BRINGING WIND GUSTS OF 30 TO 35 MPH IN VALLEYS AND 40 TO 50 MPH ALONG SIERRA RIDGES. DUE TO THE SLIGHTLY MORE NORTHERN TRAJECTORY OF THE LOW, THE JET IS NOT DROPPING AS FAR SOUTH AS IT WAS PROGGED TO EARLIER, SO WINDS WON'T BE QUITE AS GUSTY AS PREVIOUSLY THOUGHT. EVEN SO, NEAR CRITICAL CONDITIONS ARE POSSIBLE, ESPECIALLY THROUGH NORTHERN WASHOE COUNTY AND THE CENTRAL NEVADA BASIN AND RANGE. NO WATCHES OR WARNINGS ARE PLANNED AT THIS TIME AS THE STRONGEST WINDS WILL CORRESPOND WITH INCREASING MOISTURE FROM THE LOW. EXPECT RELATIVE HUMIDITY VALUES SUNDAY AFTERNOON IN THE 15 TO 25 PERCENT RANGE. DF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.